Thunderstorm Wind, Sebastian
- When
- May 24, 5:04 PM CST
- Where
- Sebastian County, Hartford
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.017, -94.383
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 24, 4:49 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 549 PM CDT TUE MAY 24 2005 .MESOSCALE UPDATE... A LARGE HP SUPERCELL HAS EVOLVED FROM THE STORM LINE AND BOUNDARY INTERSECTION OVER NORTHERN LE FLORE COUNTY. THE BOUNDARY EXTENDS FROM NEAR PANAMA TO NEAR POTEAU...AND INTO SOUTHERN SEBASTIAN COUNTY NEAR HARTFORD. HAIL TO BASEBALL SIZE...GUSTS TO 80 MPH AND BRIEF TORNADOES ARE POSSIBLE WITH THIS CELL AS IT CONTINUES TO INTERSECT THE BOUNDARY. ALL INTERESTS IN LE FLORE COUNTY AND SEBASTIAN COUNTY SHOULD BE AT A HIGH STATE OF READINESS. A TORNADO WARNING HAS BEEN ISSUED FOR LE FLORE COUNTY. .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND GST 1 W SCHULTER 35.51N 95.97W
05/24/2005 65 MPH OKMULGEE OK STORM CHASER
&&
EJCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 452 PM CDT TUE MAY 24 2005 ARZ019>020-029-OKZ068>070-072-074>076-250500- CRAWFORD-FRANKLIN-SEBASTIAN-ADAIR-CHEROKEE-HASKELL-LATIMER- LE FLORE-MUSKOGEE-SEQUOYAH- 452 PM CDT TUE MAY 24 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 320 AND HAS ISSUED SEVERE THUNDERSTORM WATCH 325 UNTIL 12 AM CDT FOR THE FOLLOWING AREAS... IN ARKANSAS THE NEW WATCH INCLUDES 3 COUNTIES IN NORTHWEST ARKANSAS CRAWFORD... IN WEST CENTRAL ARKANSAS FRANKLIN... SEBASTIAN... IN OKLAHOMA THE NEW WATCH INCLUDES 7 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... IN SOUTHEAST OKLAHOMA HASKELL... LATIMER... LE FLORE... THIS INCLUDES THE CITIES OF...SALLISAW...OZARK...CHARLESTON... TAHLEQUAH...STIGLER...MUSKOGEE...STILWELL...FORT SMITH... VAN BUREN...POTEAU AND WILBURTON. ARZ001>002-010>011-OKZ055>058-060>063-067-242300- BENTON-CARROLL-MADISON-WASHINGTON-CRAIG-DELAWARE-MAYES-NOWATA- OTTAWA-ROGERS-TULSA-WAGONER-WASHINGTON- 452 PM CDT TUE MAY 24 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 320 FOR THE FOLLOWING AREAS... IN ARKANSAS THIS CANCELS 4 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... MADISON... WASHINGTON... IN OKLAHOMA THIS CANCELS 9 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... DELAWARE... MAYES... NOWATA... OTTAWA... ROGERS... TULSA... WAGONER... WASHINGTON... THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...CLAREMORE... JAY...BARTLESVILLE...NOWATA...PRYOR...BERRYVILLE... EUREKA SPRINGS...TULSA...WAGONER...FAYETTEVILLE...SPRINGDALE... MIAMI...HUNTSVILLE AND VINITA. OKZ049-053-071-073-250500- CHOCTAW-MCINTOSH-PITTSBURG-PUSHMATAHA- 452 PM CDT TUE MAY 24 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 325 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 4 COUNTIES IN SOUTHEAST OKLAHOMA CHOCTAW... MCINTOSH... PITTSBURG... PUSHMATAHA... THIS INCLUDES THE CITIES OF...EUFAULA...HUGO...MCALESTER... ANTLERS AND CLAYTON.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 2 E SCHULTER 35.51N 95.92W
05/24/2005 2.50 INCH OKMULGEE OK STORM CHASER
0435 PM HAIL 11 E CHECOTAH 35.47N 95.33W
05/24/2005 0.88 INCH MUSKOGEE OK PUBLIC
0435 PM TSTM WND DMG 11 E CHECOTAH 35.47N 95.33W
05/24/2005 MUSKOGEE OK PUBLIC
TOPS BROKEN OUT OF TREES
0455 PM TSTM WND DMG SALLISAW 35.46N 94.79W
05/24/2005 SEQUOYAH OK FIRE DEPT/RESCUE
LARGE TREE BLOWN DOWN IN THE CITY
0455 PM HAIL PORUM 35.36N 95.27W
05/24/2005 1.00 INCH MUSKOGEE OK LAW ENFORCEMENT
&&
EJCPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
532 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 8 E CHECOTAH 35.47N 95.38W
05/24/2005 0.88 INCH MCINTOSH OK PUBLIC
0435 PM TSTM WND DMG 8 E CHECOTAH 35.47N 95.38W
05/24/2005 MCINTOSH OK PUBLIC
TOPS BROKEN OUT OF TREES
&&
EJCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
546 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 1 E MCCURTAIN 35.15N 94.95W
05/24/2005 HASKELL OK EMERGENCY MNGR
POWER LINES DOWN AND OUTBUILDINGS DAMAGED EAST OF
MCCURTAIN.
&&
CASSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT TUE MAY 24 2005
OKZ068-070-072-250000-
CHEROKEE OK-MUSKOGEE OK-SEQUOYAH OK-
557 PM CDT TUE MAY 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE...MUSKOGEE AND SEQUOYAH
AT 557 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF PUMPKIN CENTER...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PUMPKIN CENTER...MC
KEY...VIAN...GORE...BRUSHY...MARBLE CITY...BOX AND BRAGGS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The Western Arkansas radar (KSRX), 31 km away, was scanning. The volume nearest the first event began at 23:02 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449638, 5449639.